Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 36, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 6, 2016, 7:33 PM MST for Coconino County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 7:33 PM MST (02:33 UTC)
- Expired
- Aug 6, 2016, 8:00 PM MST
- In force
- 27 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 127 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WUUS55 KFGZ 070233 SVRFGZ AZC005-070300- /O.NEW.KFGZ.SV.W.0036.160807T0233Z-160807T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 733 PM MST SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 800 PM MST * AT 733 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF GRAY MOUNTAIN...OR 28 MILES SOUTH OF DESERT VIEW AT GRAND CANYON...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... GRAY MOUNTAIN. THIS INCLUDES U.S. HIGHWAY 89 BETWEEN MILE MARKERS 453 AND 457. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN FLAGSTAFF. && LAT...LON 3553 11171 3561 11184 3586 11164 3574 11144 TIME...MOT...LOC 0233Z 218DEG 8KT 3565 11169 $$ MCS
1 follow-up statement
387 WWUS55 KFGZ 070248 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 748 PM MST SAT AUG 6 2016 AZC005-070300- /O.CON.KFGZ.SV.W.0036.000000T0000Z-160807T0300Z/ COCONINO AZ- 748 PM MST SAT AUG 6 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR COCONINO COUNTY... AT 748 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF GRAY MOUNTAIN...OR 29 MILES SOUTHEAST OF DESERT VIEW AT GRAND CANYON...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... GRAY MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN FLAGSTAFF. && LAT...LON 3553 11171 3561 11184 3586 11164 3574 11144 TIME...MOT...LOC 0248Z 220DEG 8KT 3565 11162 $$ MCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:10 PM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 4:10 PM MST, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 410 PM MST SAT AUG 06 2016 .SYNOPSIS...Expect scattered showers and thunderstorms mainly from Flagstaff north and east today. Storms will become more isolated and located mainly near the New mexico border by Sunday and Monday. A surge in tropical moisture will bring active conditions back to the area by the middle of next week. && .DISCUSSION...Isolated to scattered convection developed today, with some cells exhibiting severe behavior. There has been a little more than expected activity to the west, where the drier air aloft is. Activity out east is a bit subdued right now, but may pick up soon. The airmass should continue to stabilize from west to east into Sunday and Monday as southwest flow continues. We expect that most activity will be near the New Mexico border by Sunday and Monday. By the middle of next week, model data continues to forecast a moisture surge by late Tuesday/Wednesday, associated with the passage of a tropical system near the Baja California peninsula. We have increased the chances for showers during the middle of the work week as a result. && .AVIATION...For the 00Z package...Expect isold-sct shra/tsra with single cell +tsra along and north of a line from KPRC-KINW-KSJN through 01Z-03Z. Skies should become nearly clear overnight. Activity more isold on Sunday, with coverage mainly east of a line from KPGA-KINW. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 6, 5:20 AM MST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 520 AM MST SAT AUG 6 2016 AZZ004>018-037>040-070600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 520 AM MST SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING, WITH THE BEST CHANCES ALONG AND NORTH OF THE MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRYING TREND IS FORECAST ON SUNDAY AND MONDAY. AN UPTICK IN THUNDERSTORM ACTIVITY IS POSSIBLE AS EARLY AS TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 6, 2:59 PM MST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 259 PM MST SAT AUG 6 2016 AZZ006-007-062230- GRAND CANYON COUNTRY AZ-COCONINO PLATEAU AZ- 259 PM MST SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 330 PM MST... AT 258 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF TUSAYAN...OR 27 MILES WEST OF DESERT VIEW AT GRAND CANYON... MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TEN-X CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3573 11237 3580 11247 3607 11231 3595 11209 TIME...MOT...LOC 2158Z 215DEG 14KT 3592 11229 MOTTICE
Special weather statement, Aug 6, 3:14 PM MST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 314 PM MST SAT AUG 6 2016 AZZ006-007-062245- GRAND CANYON COUNTRY AZ-COCONINO PLATEAU AZ- 314 PM MST SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 345 PM MST... AT 313 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF TUSAYAN...OR 24 MILES WEST OF DESERT VIEW AT GRAND CANYON... MOVING NORTHEAST AT 15 MPH. THIS INCLDUES THE SOUTH RIM OF THE GRAND CANYON. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOPI POINT AT GRAND CANYON...SHOSHONE POINT AT GRAND CANYON... MARICOPA POINT AT GRAND CANYON...PIMA POINT AT GRAND CANYON... YAQUI POINT AT GRAND CANYON...HERMITS REST AT GRAND CANYON... SOUTH RIM VISITORS CENTER...TUSAYAN AND GRAND CANYON VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3587 11223 3594 11237 3615 11224 3603 11202 TIME...MOT...LOC 2213Z 215DEG 14KT 3596 11225 MOTTICE
Special weather statement, Aug 6, 3:45 PM MST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 PM MST SAT AUG 6 2016 AZZ008-015-037-038-062315- OAK CREEK AND SYCAMORE CANYONS AZ- YAVAPAI COUNTY VALLEYS AND BASINS AZ-YAVAPAI COUNTY MOUNTAINS AZ- WESTERN MOGOLLON RIM AZ- 345 PM MST SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI AND COCONINO COUNTIES UNTIL 415 PM MST... AT 344 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERKINSVILLE...OR 16 MILES EAST OF CHINO VALLEY...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PERKINSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3473 11215 3484 11230 3502 11217 3488 11194 TIME...MOT...LOC 2244Z 219DEG 7KT 3485 11218 MCS
Local storm report, Aug 6, 5:53 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
553 PM MST SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN CHINO VALLEY 34.76N 112.45W
08/05/2016 M2.10 INCH YAVAPAI AZ TRAINED SPOTTER
45 MINUTE RAINFALL TOTAL. 3.5 INCH DIAMETER BRANCHES
BLOWN DOWN.
&&
EVENT NUMBER FGZ1600231
MCSThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:58 PM MST | Special Weather Statement | FGZ | Coconino | 32 min |
| Aug 7, 4:10 PM MST | Special Weather Statement | FGZ | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.